Alert archive / North Dakota / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this winter storm watch at Feb 18, 2011, 3:16 PM MST for 20 counties in North Dakota. It took effect at Feb 19, 2011, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 3:16 PM MST (22:16 UTC)
- In effect from
- Feb 19, 2011, 5:00 PM MST
- Expired
- Feb 19, 2011, 2:04 PM MST
- In force
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 50 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399 WWUS43 KBIS 182216 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 416 PM CST FRI FEB 18 2011 ...WINTER STORM WATCH IN EFFECT FOR PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA SATURDAY NIGHT THROUGH SUNDAY... .LOW PRESSURE MOVING INTO THE CENTRAL PLAINS THIS WEEKEND MAY BRING MODERATE TO HEAVY SNOW TO PARTS OF NORTH DAKOTA. AT THIS TIME...HEAVIER SNOW IS EXPECTED TO FALL ACROSS SOUTHERN NORTH DAKOTA...BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY. IN ADDITION TO THE SNOW...STRONG NORTH WINDS UP TO 35 MPH MAY DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY OVER THE SOUTHERN HALF OF THE STATE. THE COMBINATION OF FALLING SNOW...WINDS AND BLOWING SNOW...MAY CAUSE TRAVEL DIFFICULTIES ACROSS PORTIONS OF NORTH DAKOTA...ESPECIALLY SOUTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. THE AMOUNT OF SNOW WILL DEPEND ON THE EXACT PATH AND STRENGTH OF THE STORM. WHILE SOME UNCERTAINTY REMAINS...TRAVELERS ACROSS NORTH DAKOTA THIS WEEKEND SHOULD STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR FURTHER UPDATES. NDZ017>020-031>037-040>048-050-051-190600- /O.NEW.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 416 PM CST FRI FEB 18 2011 /316 PM MST FRI FEB 18 2011/ ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * SNOW IS EXPECTED TO DEVELOP SOUTHWEST SATURDAY EVENING...THEN SPREAD NORTH AND EAST THROUGH SUNDAY. * SNOW AND NORTH WINDS UP TO 35 MPH ARE POSSIBLE...AND COULD RESULT IN BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS. * WIND CHILL TEMPERATURES TO 30 BELOW ARE ALSO FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IN THIS CASE MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NH/WAA/JPM
4 follow-up statements
299 WWUS43 KBIS 190353 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 953 PM CST FRI FEB 18 2011 ...WINTER STORM WATCH IN EFFECT FOR PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA SATURDAY NIGHT THROUGH SUNDAY... .LOW PRESSURE MOVING INTO THE CENTRAL PLAINS THIS WEEKEND MAY BRING MODERATE TO HEAVY SNOW TO PARTS OF NORTH DAKOTA. AT THIS TIME...HEAVIER SNOW IS EXPECTED TO FALL ACROSS SOUTHERN NORTH DAKOTA...BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY. IN ADDITION TO THE SNOW...STRONG NORTH WINDS UP TO 35 MPH MAY DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY OVER THE SOUTHERN HALF OF THE STATE. THE COMBINATION OF FALLING SNOW...WINDS AND BLOWING SNOW...MAY CAUSE TRAVEL DIFFICULTIES ACROSS PORTIONS OF NORTH DAKOTA...ESPECIALLY SOUTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. THE AMOUNT OF SNOW WILL DEPEND ON THE EXACT PATH AND STRENGTH OF THE STORM. WHILE SOME UNCERTAINTY REMAINS...TRAVELERS ACROSS NORTH DAKOTA THIS WEEKEND SHOULD STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR FURTHER UPDATES. NDZ017>020-031>037-040>048-050-051-191200- /O.CON.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 953 PM CST FRI FEB 18 2011 /853 PM MST FRI FEB 18 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * SNOW IS EXPECTED TO DEVELOP SOUTHWEST SATURDAY EVENING...THEN SPREAD NORTH AND EAST THROUGH SUNDAY. * SNOW AND NORTH WINDS UP TO 35 MPH ARE POSSIBLE...AND COULD RESULT IN BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS. * WIND CHILL TEMPERATURES TO 30 BELOW ARE ALSO FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IN THIS CASE MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAA
735 WWUS43 KBIS 191023 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 423 AM CST SAT FEB 19 2011 ...WINTER STORM WATCH IN EFFECT FOR PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA LATE TONIGHT THROUGH SUNDAY... .LOW PRESSURE MOVING INTO THE CENTRAL PLAINS THIS WEEKEND MAY BRING MODERATE TO HEAVY SNOW TO PARTS OF NORTH DAKOTA. AT THIS TIME...HEAVIER SNOW IS EXPECTED TO FALL ACROSS SOUTHERN NORTH DAKOTA...BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY. IN ADDITION TO THE SNOW...STRONG NORTH WINDS MAY DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY OVER THE SOUTHERN HALF OF THE STATE. THE COMBINATION OF FALLING SNOW...WINDS AND BLOWING SNOW...MAY CAUSE TRAVEL DIFFICULTIES ACROSS PORTIONS OF NORTH DAKOTA...ESPECIALLY SOUTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR...AND WITH INCREASING CHANCES OF SIGNIFICANT SNOW AS YOU APPROACH THE SOUTH DAKOTA BORDER. THE AMOUNT OF SNOW WILL DEPEND ON THE EXACT PATH AND STRENGTH OF THE STORM. WHILE SOME UNCERTAINTY REMAINS...TRAVELERS ACROSS NORTH DAKOTA THIS WEEKEND SHOULD STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR FURTHER UPDATES. NDZ017>020-031>037-040>048-050-051-191830- /O.CON.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 423 AM CST SAT FEB 19 2011 /323 AM MST SAT FEB 19 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. * SNOW IS EXPECTED TO DEVELOP SOUTHWEST SATURDAY EVENING...THEN SPREAD NORTH AND EAST THROUGH SUNDAY. * SNOW AND NORTH WINDS ARE POSSIBLE...AND COULD RESULT IN BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS. * WIND CHILL TEMPERATURES TO 30 BELOW ARE ALSO FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IN THIS CASE MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
103 WWUS43 KBIS 191606 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1006 AM CST SAT FEB 19 2011 ...WINTER STORM WATCH IN EFFECT FOR PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA LATE TONIGHT THROUGH SUNDAY... .LOW PRESSURE MOVING INTO THE CENTRAL PLAINS THIS WEEKEND MAY BRING MODERATE TO HEAVY SNOW TO PARTS OF NORTH DAKOTA. AT THIS TIME...HEAVIER SNOW IS EXPECTED TO FALL ACROSS SOUTHERN NORTH DAKOTA...BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY. IN ADDITION TO THE SNOW...STRONG NORTH WINDS MAY DEVELOP SATURDAY NIGHT AND CONTINUE ON SUNDAY OVER THE SOUTHERN HALF OF THE STATE. THE COMBINATION OF FALLING SNOW...WINDS AND BLOWING SNOW...MAY CAUSE TRAVEL DIFFICULTIES ACROSS PORTIONS OF NORTH DAKOTA... ESPECIALLY SOUTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR...AND WITH INCREASING CHANCES OF SIGNIFICANT SNOW CLOSER TO THE SOUTH DAKOTA BORDER. THE AMOUNT OF SNOW WILL DEPEND ON THE EXACT PATH AND STRENGTH OF THE STORM. WHILE SOME UNCERTAINTY REMAINS...TRAVELERS ACROSS NORTH DAKOTA THIS WEEKEND SHOULD STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR FURTHER UPDATES. NDZ017>020-031>037-040>048-050-051-192300- /O.CON.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 1006 AM CST SAT FEB 19 2011 /906 AM MST SAT FEB 19 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING THROUGH SUNDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING THROUGH SUNDAY EVENING. * SNOW IS EXPECTED TO DEVELOP SOUTHWEST SATURDAY EVENING...THEN SPREAD NORTH AND EAST THROUGH SUNDAY. * SNOW AND STRONG NORTH WINDS ARE POSSIBLE...AND COULD RESULT IN BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS. * WIND CHILL TEMPERATURES TO 30 BELOW ARE ALSO FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IN THIS CASE MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TM
994 WWUS43 KBIS 192104 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 304 PM CST SAT FEB 19 2011 ....WINTER STORM WILL AFFECT PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA TONIGHT THROUGH SUNDAY EVENING... .LOW PRESSURE MOVING INTO THE CENTRAL PLAINS THIS WEEKEND IS EXPECTED TO GENERATE SNOW ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA. WHILE THE GREATEST SNOWFALL AMOUNTS ARE EXPECTED TO BE PRIMARILY OVER SOUTH DAKOTA...THIS SYSTEM IS STILL EXPECTED TO GENERATE MORE THAN 6 INCHES OF SNOW ACROSS THE SOUTHERN PORTIONS OF NORTH DAKOTA TONIGHT THROUGH SUNDAY EVENING. ISOLATED AMOUNTS OF UP TO 10 INCHES WILL BE POSSIBLE ACROSS THE COUNTIES BORDERING SOUTH DAKOTA. IN ADDITION TO THE SNOW...STRONG NORTHEASTERLY WINDS ARE EXPECTED TO DEVELOP TONIGHT AND SHOULD CONTINUE THROUGH SUNDAY EVENING OVER THE SOUTHERN HALF OF THE STATE. THE COMBINATION OF SNOW...WINDS AND BLOWING SNOW...IS EXPECTED TO CAUSE TRAVEL DIFFICULTIES ACROSS PORTIONS OF NORTH DAKOTA. THESE IMPACTS ARE EXPECTED TO OCCUR PRIMARILY SOUTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. TRAVELERS ACROSS NORTH DAKOTA SHOULD STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR FURTHER UPDATES. NDZ031>033-040-041-043-044-200515- /O.UPG.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/ /O.NEW.KBIS.WS.W.0002.110220T0000Z-110221T0600Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 204 PM MST SAT FEB 19 2011 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHWESTERN NORTH DAKOTA THIS EVENING...THEN SPREAD EAST THROUGH SUNDAY EVENING. STORM TOTAL SNOWFALL AMOUNTS OF GREATER THAN 6 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS OF UP TO 10 INCHES POSSIBLE ACROSS THE COUNTIES BORDERING SOUTH DAKOTA BY SUNDAY EVENING. * STRONG NORTHEAST WINDS ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH SUNDAY. THIS COULD RESULT IN BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NDZ042-045>048-050-051-200515- /O.UPG.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/ /O.NEW.KBIS.WS.W.0002.110220T0600Z-110221T0600Z/ GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 304 PM CST SAT FEB 19 2011 /204 PM MST SAT FEB 19 2011/ ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHWESTERN NORTH DAKOTA THIS EVENING...THEN SPREAD EAST THROUGH SUNDAY EVENING. STORM TOTAL SNOWFALL AMOUNTS OF GREATER THAN 6 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS OF UP TO 10 INCHES POSSIBLE ACROSS THE COUNTIES BORDERING SOUTH DAKOTA BY SUNDAY EVENING. * STRONG NORTHEAST WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH SUNDAY. THIS COULD RESULT IN BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NDZ017-018-200515- /O.UPG.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/ /O.NEW.KBIS.WW.Y.0047.110220T0000Z-110221T0600Z/ MCKENZIE-DUNN- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER 304 PM CST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHWESTERN NORTH DAKOTA THIS EVENING...THEN SPREAD EAST THROUGH SUNDAY EVENING. STORM TOTAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED BY SUNDAY EVENING. * STRONG NORTHEAST WINDS ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH SUNDAY. THIS COULD RESULT IN BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NDZ019-020-034>037-200515- /O.UPG.KBIS.WS.A.0002.110220T0000Z-110221T0600Z/ /O.NEW.KBIS.WW.Y.0047.110220T0600Z-110221T0600Z/ MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...STEELE...JAMESTOWN 304 PM CST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHWESTERN NORTH DAKOTA THIS EVENING...THEN SPREAD EAST THROUGH SUNDAY EVENING. STORM TOTAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED BY SUNDAY EVENING. * STRONG NORTHEAST WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH SUNDAY. THIS COULD RESULT IN BLOWING AND DRIFTING SNOW...POSSIBLY SIGNIFICANT OVER SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ TM
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter storm watch went out at Feb 18, 2:46 PM MST, 30 minutes earlier.
Area forecast discussion, Feb 18, 2:46 PM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 346 PM CST FRI FEB 18 2011 .SHORT TERM...TONIGHT... THE MAIN FORECAST CHALLENGE FOR TONIGHT WILL BE THE PRECIP CHANCES AND TEMPERATURE TRENDS. THE MEDIUM RANGE MODELS ARE CONSISTENT WITH THEIR PROGS OF A WEAK SHORTWAVE MOVING ACROSS THE STATE TONIGHT. MODEL QPF AMOUNTS ARE LIGHT ACROSS THE NW CWA FROM 00Z-06Z...THEN TRANSITION EAST ACROSS THE EXTREME NORTHERN COUNTIES AFTER MIDNIGHT. DECIDED TO INCREASE POPS TO LOW-END CHANCE FOR THE COUNTIES BORDERING CANADA BETWEEN 06Z-12Z AS A RESULT. SNOWFALL AMOUNTS SHOULD REMAIN RELATIVELY LIGHT...WITH TOTALS ONLY EXPECTED TO REACH AN INCH AT MOST. ISENTROPIC UPGLIDE IS PROGGED TO COMMENCE AHEAD OF THE APPROACHING SHORTWAVE ALONG THE 280K-285K SURFACES THIS EVENING. MOISTURE TRANSPORT ALONG THE AFOREMENTIONED SURFACES SHOULD INCREASE LOW-LEVEL CLOUD COVER FROM WEST TO EAST...THUS HAMPERING LOWS FROM FALLING TOO MUCH AFTER 03Z. AS A RESULT...WENT A FEW DEGREES ABOVE MOS GUIDANCE FOR OVERNIGHT LOWS AND INDICATED A STEADY TEMPERATURE TREND DEVELOPING AFTER 03Z-06Z GIVEN THE INCREASING CLOUD COVER. .LONG TERM...SATURDAY THROUGH FRIDAY NIGHT... FORECAST HIGHLIGHTS IN THE MEDIUM TO LONG TERM PERIOD WILL BE THE IMPACTS FROM A WINTER STORM SYSTEM THIS WEEKEND...AND A RETURN TO BELOW NORMAL TEMPERATURES THROUGH THE PERIOD. AN ACTIVE PATTERN CONTINUES NEXT WEEK...ALTHOUGH WITH INCREASED UNCERTAINTY AS FAR AS PRECIPITATION CHANCES. HAVE LEANED TOWARDS A BLEND OF THE 12Z ECMWF/15Z SREF/12Z GEM/12Z GFS ONCE AGAIN EARLY ON...THEN A BLEND OF THE GFS/EC DAYS 5-8...WITH HIGHER WEIGHT ON FORECAST CONSISTENCY. AN UPPER LEVEL RIDGE TRYING TO BUILD NORTH INTO THE REGION TONIGHT INTO SATURDAY IS FLATTENED AND KEPT OFF TO OUR SOUTH BY A PIECE OF SHORT WAVE ENERGY EJECTING OUT OF THE MONTANA ROCKIES. SOME LIGHT SNOW ACTIVITY STILL LOOKS TO ACCOMPANY THIS FEATURE SAT MORNING...SO WILL MAINTAIN SLIGHT CHANCES FOR SNOW DURING THE AM HOURS. INCREASING ISENTROPIC ASCENT SATURDAY AFTERNOON AHEAD OF OUR NEXT SYSTEM...COUPLED WITH A LEAD SHORT WAVE IMPULSE MOVING INTO THE REGION...ALSO LED ME TO MAINTAIN CHANCES FOR SNOW SAT AFTERNOON. ANY ACCUMULATIONS SAT DAYTIME WILL BE LITTLE TO NONE. THE VAST AMOUNT OF TIME TODAY WAS FOCUSED ON THE SATURDAY NIGHT/SUNDAY PERIOD...WHEN A WINTER STORM WILL IMPACT PORTIONS OF THE CENTRAL AND NORTHERN PLAINS. AN UPPER LEVEL TROUGH OFF THE CA COAST TONIGHT...DIGS INTO THE DESERT SOUTHWEST SATURDAY...THEN EJECTS NORTHEAST SATURDAY NIGHT INTO SUNDAY NIGHT INTO THE CENTRAL/NORTHERN PLAINS. LEAD S/WV IMPULSES EJECTING AHEAD OF THE MAIN WAVE WILL DEVELOP SNOW SATURDAY EVENING SOUTHWEST...SPREADING NORTH AND EAST OVERNIGHT INTO SUNDAY AS THE PRIMARY WAVE TRACKS INTO/ACROSS THE PLAINS. LATEST MODEL DATA STILL DEPICTS THE SOUTHERN HALF OF THE FORECAST AREA RECEIVING THE BEST PRECIPITATION AMOUNTS...WITH LESSER CHANCES ALONG THE CANADIAN BORDER. THE MAJOR SNOW ACCUMULATIONS ASSOCIATED WITH THIS STORM WILL REMAIN OFF TO OUR SOUTH...HOWEVER WE STILL HAVE THE POTENTIAL FOR MODERATE TO HEAVY SNOW AMOUNTS SOUTHWEST AND SOUTH CENTRAL. GIVEN THE COLD MID LEVEL TEMPERATURES EXPECTED TO ADVECT SOUTH INTO ND WITH THE ONSET OF SNOW...RATIOS ARE EXPECTED TO RANGE FROM 15:1 TO NEAR 20:1. USING A BLEND OF MODEL GENERATED QPF AND HPC GUIDANCE...RESULTANT SNOWFALL IS 6-9 INCHES OVER MY SOUTHERN TIER COUNTIES...AND 4-7 INCHES SOUTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF THE I94 CORRIDOR. FURTHER NORTH...1-3 INCHES SOUTH OF HIGHWAY 2...AND A TRACE UP TO MAYBE AN INCH ALONG THE CANADIAN BORDER ARE FORECAST. THIS AGREES WELL WITH THE LATEST HPC WWD OUTPUT. UNCERTAINTY REMAINS STILL...ESPECIALLY IN REGARDS TO WHAT DEGREE THE STRONG SURFACE HIGH PRESSURE OVER SOUTHERN SK/MB WILL HAVE ON THE NORTHWARD EXTENT OF THE SNOW. IN ADDITION TO THE POTENTIAL SNOWFALL...A STRONG PRESSURE GRADIENT WILL MATERIALIZE LATE SAT NIGHT INTO SUNDAY AS SFC LOW PRESSURE MOVES EAST INTO THE CENTRAL PLAINS AND THE SFC HIGH REMAINS JUST OFF TO OUR NORTH. BLOWING AND DRIFTING SNOW ACROSS THE SOUTHERN HALF...AND HAZARDOUS WIND CHILLS NORTH...WILL BE AN IMPACT. DECIDED TO ISSUE A WINTER STORM WATCH TO ACCOUNT FOR THESE HAZARDS...SOUTH OF THE MISSOURI RIVER AND ALONG AND SOUTH OF THE I94 CORRIDOR. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED ACROSS THE NORTH FOR SAT NIGHT/SUNDAY MORNING SOMETIME IN THE NEAR FUTURE. CAA BEHIND THIS STORM SYSTEM WILL KEEP OUR TEMPERATURES WELL BELOW NORMAL FOR MONDAY. A TRANSITION TO MORE ZONAL MONDAY NIGHT...THEN SOUTHWEST TUESDAY WILL BRING OUR TEMPERATURES CLOSER TO AVERAGE. ANOTHER UPPER LEVEL TROUGH OVER WESTERN NORTH AMERICAN MID WEEK WILL REDEVELOP AN ACTIVE UPPER LEVEL PATTERN OVER THE NORTHERN PLAINS...WITH WEAK EMBEDDED IMPULSES BRINGING POSSIBLE CHANCES FOR LIGHT PRECIPITATION INTO THE AREA FROM LATE TUESDAY NIGHT THROUGH FRIDAY. IN ADDITION TO INCREASING CHANCES FOR SNOW...ANOTHER SURGE OF ARCTIC AIR WILL RESULT IN WELL BELOW NORMAL TEMPERATURES BY LATER IN THE WEEK. PRECIPITATION CHANCES WITH NEXT WEEKS TROUGH REMAIN UNCERTAIN. THE GFS INDICATES ANOTHER POTENTIAL STORM SYSTEM WHICH COULD IMPACT THE FORECAST AREA LATE IN THE PERIOD (THURSDAY- FRIDAY)...WHILE THE ECMWF IS NOW DRY. DUE TO THIS DISAGREEMENT...MAINTAINED THE INHERITED SLIGHT CHANCES. && .AVIATION... VFR CONDITIONS CURRENTLY PREVAIL AT ALL TAF SITES. HOWEVER...THE ONSET OF MVFR CAN BE EXPECTED THIS EVENING AS A SMALL AND FAST MOVING SHORTWAVE PASSES OVER THE STATE. TAKING ADVANTAGE OF A SURFACE TEMPERATURE GRADIENT AND LOW LEVEL MOISTURE...THE WAVE IS EXPECTED TO RESULT IN AN INCREASE IN LOW CLOUDS AND AREAS OF LIGHT SNOW. AFTER IT PASSES...RESIDUAL MOISTURE AND CLOUDINESS SHOULD REMAIN IN THE AREA THROUGH THE REMAINDER OF THE TAF PERIOD. THE SYSTEM...AND THUS MVFR CONDITIONS...ARE FORECAST TO BEGIN AT KDIK/KISN AROUND 06 UTC...AND SPREAD TO THE OTHER TERMINALS BY 12 UTC TOMORROW MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING FOR NDZ017>020-031>037-040>048-050-051. && SHORT TERM...TM LONG TERM...NH AVIATION...BPN
Hazardous weather outlook, Feb 18, 11:54 AM MST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1254 PM CST FRI FEB 18 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1254 PM CST FRI FEB 18 2011 /1154 AM MST FRI FEB 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG WINTER STORM SYSTEM EJECTING OUT OF THE ROCKIES SATURDAY NIGHT INTO SUNDAY...HAS THE POTENTIAL TO BRING SIGNIFICANT WINTER WEATHER TO PORTIONS OF WEST AND CENTRAL NORTH DAKOTA LATER THIS COMING WEEKEND. MODERATE TO HEAVY SNOW...GUSTY WINDS...AND HAZARDOUS WIND CHILLS WILL ALL BE POSSIBLE. AT THIS TIME...THE SOUTHERN HALF OF WEST AND CENTRAL NORTH DAKOTA HAVE THE BEST CHANCE TO SEE SEVERE WINTER WEATHER CONDITIONS SATURDAY NIGHT THROUGH SUNDAY. TRAVEL ACROSS SOUTHERN NORTH DAKOTA MAY BECOME DIFFICULT IN BLOWING AND DRIFTING SNOW. STAY TUNED FOR UPDATES OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TM
In the hours before
Special weather statement, Feb 18, 10:52 AM MST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1152 AM CST FRI FEB 18 2011 NDZ020-031>037-040>048-050-051-182200- OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CENTER...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1152 AM CST FRI FEB 18 2011 /1052 AM MST FRI FEB 18 2011/ ...POTENTIAL WINTER STORM FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT FOR SOUTHERN NORTH DAKOTA... LOW PRESSURE WILL DEVELOP IN COLORADO LATE TONIGHT AND SATURDAY BEFORE MOVING ONTO THE CENTRAL PLAINS ON SUNDAY. NORTH OF THIS LOW A BAND OF HEAVY SNOW WILL FORM AND FORECASTS INDICATE AT THIS TIME THAT THE HEAVIEST BAND OF SNOW WILL FALL ACROSS SOUTHERN NORTH DAKOTA AND NORTHERN SOUTH DAKOTA BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY. MODERATE TO HEAVY SNOW ACCUMULATIONS ARE POSSIBLE BY SUNDAY EVENING. IN ADDITION TO THE SNOW...STRONG NORTH WINDS UP TO 35 MPH WILL DEVELOP AS THE SURFACE LOW MOVES TO IOWA AND GROWS STRONGER. THE COMBINATION OF SNOW...WINDS AND BLOWING SNOW...WILL CAUSE TRAVEL DIFFICULTIES ACROSS PORTIONS OF NORTH DAKOTA...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 94. THE AMOUNT OF SNOW WILL DEPEND ON THE EXACT PATH AND STRENGTH OF THE STORM. WHILE SOME UNCERTAINTY REMAINS...TRAVELERS ACROSS NORTH DAKOTA THIS WEEKEND SHOULD STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR FURTHER UPDATES. NH
Local storm report, Feb 18, 1:38 PM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
238 PM CST FRI FEB 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM SNOW BOTTINEAU 48.83N 100.44W
02/18/2011 M2.9 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
JTAEGERLocal storm report, Feb 18, 1:40 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CST FRI FEB 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM SNOW GARRISON 47.65N 101.42W
02/18/2011 M1.0 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL
0237 PM SNOW LANSFORD 48.63N 101.38W
02/18/2011 M1.0 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
JTAEGERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 5:12 PM MST | Blizzard Warning | BIS | Bottineau, Burke, Divide, McHenry, McKenzie, Mountrail and 4 more | 3 hr |
Nearby
Winter Storm Watches in North Dakota, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.